Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 111, NWS Pueblo, CO

August 5, 2011Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 5, 2011, 7:14 PM MDT for Baca County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2011, 7:14 PM MDT (01:14 UTC)
Expired
Aug 5, 2011, 7:59 PM MDT
In force
45 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Baca County, CO

The radar

The Pueblo radar (KPUX), 209 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1259 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1899 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

767 
WUUS55 KPUB 060114
SVRPUB
COC009-060215-
/O.NEW.KPUB.SV.W.0111.110806T0114Z-110806T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
714 PM MDT FRI AUG 5 2011

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BACA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 815 PM MDT

* AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF VILAS...OR
  17 MILES SOUTHEAST OF SPRINGFIELD...AND MOVING NORTHEAST AT 25 MPH.
  NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  VILLAS...WALSH AND STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3709 10204 3705 10247 3750 10259 3764 10247
      3764 10205
TIME...MOT...LOC 0114Z 244DEG 22KT 3728 10233
WIND...HAIL 60MPH 0.88IN

$$
4 follow-up statements
235 
WWUS55 KPUB 060126
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
726 PM MDT FRI AUG 5 2011

COC009-060215-
/O.CON.KPUB.SV.W.0111.000000T0000Z-110806T0215Z/
BACA CO-
726 PM MDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BACA
COUNTY UNTIL 815 PM MDT...

AT 723 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF STONINGTON...OR 19
MILES SOUTHEAST OF SPRINGFIELD...MOVING NORTHEAST AT 20 MPH. NICKEL
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  WALSH...AND STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3709 10204 3705 10247 3750 10259 3764 10247
      3764 10205
TIME...MOT...LOC 0126Z 233DEG 19KT 3729 10229
WIND...HAIL 60MPH 0.88IN

$$
689 
WWUS55 KPUB 060141
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
741 PM MDT FRI AUG 5 2011

COC009-060215-
/O.CON.KPUB.SV.W.0111.000000T0000Z-110806T0215Z/
BACA CO-
741 PM MDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BACA
COUNTY UNTIL 815 PM MDT...

AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR STONINGTON...OR 17 MILES
SOUTHWEST OF THE SAUNDERS ELEVATOR...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3712 10204 3712 10241 3741 10246 3760 10234
      3764 10205
TIME...MOT...LOC 0141Z 244DEG 19KT 3728 10220
WIND...HAIL 60MPH <.50IN

$$
848 
WWUS55 KPUB 060148
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
748 PM MDT FRI AUG 5 2011

COC009-060215-
/O.CON.KPUB.SV.W.0111.000000T0000Z-110806T0215Z/
BACA CO-
748 PM MDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
BACA COUNTY UNTIL 815 PM MDT...

AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR STONINGTON...OR 13 MILES
SOUTHWEST OF THE SAUNDERS ELEVATOR...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  STONINGTON...AND RURAL AREAS OF EASTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3716 10230 3751 10231 3756 10205 3712 10204
TIME...MOT...LOC 0148Z 244DEG 19KT 3731 10213
WIND...HAIL 60MPH <.50IN

$$
384 
WWUS55 KPUB 060159
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
759 PM MDT FRI AUG 5 2011

COC009-060209-
/O.CAN.KPUB.SV.W.0111.000000T0000Z-110806T0215Z/
BACA CO-
759 PM MDT FRI AUG 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BACA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3716 10230 3751 10231 3756 10205 3712 10204
TIME...MOT...LOC 0159Z 244DEG 19KT 3734 10206

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:05 PM MDT, 4 hours 9 minutes earlier.

Area forecast discussion, Aug 5, 3:05 PM MDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT FRI AUG 5 2011

.SHORT TERM...
(TONIGHT AND SATURDAY)

STORMS THIS AFTERNOON HAVE BEEN MOVING QUITE A BIT QUICKER THAN IN
PREVIOUS DAYS AND HAVE SO FAR NOT BEEN VERY STRONG.  WATER VAPOR
PICTURES SHOW A SHORTWAVE TROUGH PASSING THROUGH THE NORTHERN
ROCKIES...WITH THE SOUTHERN END OF THE TROUGH AXIS TRACKING
ACROSS NORTH CENTRAL COLORADO THIS AFTERNOON. THIS DISTURBANCE IS
ACTING AS A TRIGGER FOR CONVECTION THIS AFTERNOON...BUT IT IS ALSO
ACTING AS THE LEADING EDGE OF MUCH DRIER AIR SPREADING EAST ACROSS
THE FORECAST AREA. FEEL THAT THIS EVENING'S CONVECTION WILL NOT BE
AS WIDESPREAD...AS SLOW MOVING OR AS INTENSE AS IN PREVIOUS DAYS.
FOR THE MOST PART...COVERAGE SHOULD BE SCATTERED OVER THE
MOUNTAINS EXTENDING EASTWARD ALONG THE PALMER AND RATON
RIDGES...AND MAINLY JUST ISOLATED ELSEWHERE. PRIMARY CONCERNS
WOULD APPEAR TO BE LIGHTNING...GUSTY WINDS AND BRIEF HEAVY
RAIN...ALONG WITH THE POSSIBILITY OF SOME LOCAL SMALL HAIL IN THE
MORE INTENSE CELLS. WOULD THINK THAT CONVECTION SHOULD DIE OFF
PRETTY QUICKLY WITH THE SETTING OF THE SUN.

FOR TOMORROW...BELIEVE THAT GENERAL WARMING AND DRYING TREND SHOULD
CONTINUE...AS DRIER AIR CONTINUES TO WORK IN FROM THE WEST.
HOWEVER...STILL NOT DRY ENOUGH TO REMOVE SCATTERED COVERAGE FROM
SOME OF THE MOUNTAIN AREAS.  FOR THE MOST PART...COVERAGE SHOULD BE
ISOLATED BUT ONCE AGAIN...THE EASTERN MOUNTAINS...ALONG WITH THE
PALMER AND RATON RIDGES...SHOULD HAVE A LITTLE BETTER COVERAGE THAN
EVERYBODY ELSE.  PRIMARY CONCERNS AGAIN LOOK LIKE LIGHTNING...GUSTY
WINDS...BRIEF HEAVY RAIN...AND LOCAL SMALL HAIL.

TODAY'S TEMPERATURES ARE RUNNING PRETTY CLOSE TO AVERAGE FOR THIS
TIME OF YEAR.  READINGS TOMORROW SHOULD BE ABOUT 5 DEGREES WARMER
WITH FINAL AFTERNOON HIGHS ENDING UP SEVERAL DEGREES ABOVE AVERAGE
FOR THIS TIME OF YEAR. LW

.LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)

SERIES OF NORTHERN STREAM TROFS HELPS TO FLATTEN THE FLOW ACROSS
COLORADO THIS WEEKEND. THE MONSOONAL MOISTURE PLUME IS SUPPRESSED
SOUTH IN THE QUASI-ZONAL FLOW. WITH THE DRY AIR IN PLACE AND WITH
TEMPERATURES WARMING ALOFT...SUNDAY LOOKS TO BE THE WARMEST DAY OF
THE PERIOD.

FRONTAL BOUNDARY SHIFTS SOUTH THROUGH THE PLAINS MONDAY AFTERNOON.
MOISTURE IS VERY LIMITED WITH THE INITIAL FRONTAL SURGE...BUT THE
EASTERLY UPSLOPE FLOW ON THE PLAINS INCREASES LOW LEVEL MOISTURE
BY WEDNESDAY AFTERNOON. UPPER LEVEL FLOW ALSO BECOMES A BIT MORE
AMPLIFIED WITH NORTHWESTERLY FLOW ALOFT EXPECTED OVER THE PLAINS
TUESDAY AND WEDNESDAY. LATEST GFS RUN IS SHOWING CAPES AROUND 2000
J/KG...DEW POINTS IN THE LOWER 60S...AND 35 KTS OF SHEAR IN THE
LOWER LEVELS. AT THIS POINT...WEDNESDAY LOOKING LIKE A POTENTIAL
SEVERE WEATHER DAY ON THE FAR EASTERN PLAINS. AREA OF CONCERN
SHIFTS SOUTHWARD FOR THURSDAY AFTERNOON AND COMBINES WITH THE
INCREASING MID LEVEL MOISTURE AS RIDGE ONCE AGAIN BUILDS OVER THE
ROCKY MOUNTAIN REGION. IF LATEST GFS IS ACCURATE MONSOON MOISTURE
PLUME IN PLAY OVER ALL OF SOUTHERN COLORADO BY NEXT FRIDAY.

HAVE WARMED HIGH TEMPS FOR SUNDAY WITH GOOD WESTERLY DOWNSLOPE
FLOW...DRYING AND WARMING AT THE MID LEVELS SUNDAY. ON MONDAY...
TEMPS COOL SLIGHTLY ON THE PLAINS WITH NORTHERLY SURGE. GOOD
RADIATIONAL COOLING EXPECTED OVERNIGHT WITH THE DRY AIR IN
PLACE...SO HAVE BUMPED OVERNIGHT LOWS DOWN A FEW DEGREES IN MANY
LOCATIONS. TEMPS TUESDAY THROUGH FRIDAY WILL BE LARGELY DEPENDENT ON
AMOUNT OF CLOUD/THUNDERSTORM COVERAGE IN THE AFTERNOON...BUT WENT
NEAR SEASONAL NORMALS FOR MOST LOCATIONS. STARK

&&

.AVIATION...
CONCERNS REVOLVE AROUND CONVECTIVE THREATS.  SCATTERED
COVERAGE OF STORMS OVER THE MOUNTAINS...PALMER DIVIDE AND RATON
RIDGE THIS EVENING...WITH MORE ISOLATED ACTIVITY ELSEWHERE.
POSSIBILITY FOR SOME BRIEF IFR/LIFR CONDITIONS IN STORMS...WITH MVFR
CONDITIONS MORE COMMON.  STORM THREATS INCLUDE LIGHTNING...GUSTY
WINDS...BRIEF HEAVY RAIN AND LOCAL SMALL HAIL.  KCOS AND KALS HAVE
THE BEST CHANCE OF SEEING A STORM...WITH NOT TOO MUCH CHANCE AT
KPUB. ACTIVITY SHOULD DIMINISH PRETTY QUICKLY FOLLOWING SUNSET. MUCH
THE SAME SCENARIO IS IN STORE FOR TOMORROW. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

50/40
Hazardous weather outlook, Aug 5, 7:06 PM MDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
706 PM MDT FRI AUG 5 2011

COZ058>089-093>099-061300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
706 PM MDT FRI AUG 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO SPREAD EAST ONTO THE PLAINS THIS
EVENING. LOCATIONS OVER TELLER AND EL PASO COUNTY AND ALONG THE
RATON RIDGE WILL SEE THE GREATEST THUNDERSTORM COVERAGE. ABUNDANT
MOISTURE WILL ALLOW THUNDERSTORMS TO PRODUCE LOCALLY HEAVY
RAINFALL WHICH COULD PRODUCE AREAS OF FLASH FLOODING...ESPECIALLY
IN AREAS THAT HAVE SEEN HEAVY RAINFALL OVER THE PAST FEW DAYS. IN
ADDITION TO HEAVY RAINFALL...THUNDERSTORMS WILL BE CAPABLE OF WIND
GUSTS TO NEAR 50 MPH AND PEA SIZE HAIL. THUNDERSTORMS WILL
DISSIPATE OVER THE MOUNTAINS AFTER SUNSET...WHILE THUNDERSTORMS
OVER THE PLAINS TRACK EAST INTO KANSAS BY SATURDAY MORNING.

ONE OR TWO STORMS ACROSS THE FAR EASTERN PLAINS ALONG THE COLORADO
AND KANSAS STATE LINE COULD BECOME SEVERE THIS EVENING...PRODUCING
LARGE HAIL 1 INCH IN DIAMETER...WIND GUSTS IN EXCESS OF 60 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS ARE ANTICIPATED SATURDAY ACROSS SOUTHERN COLORADO.
LIGHTNING AND GUSTY WINDS APPEAR TO BE THE PRIMARY METEOROLOGICAL
CONCERNS WITH ANY STORMS THAT DEVELOP SATURDAY.

SUNDAY THROUGH TUESDAY...ISOLATED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS ARE EXPECTED THESE DAYS ACROSS SOUTHERN COLORADO.
GUSTY WINDS AND LIGHTNING APPEAR TO BE THE PRIMARY METEOROLOGICAL
CONCERNS WITH STORMS THAT DEVELOP BETWEEN SUNDAY AND TUESDAY.

WEDNESDAY AND THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED FROM LATER WEDNESDAY INTO THURSDAY ACROSS SOUTHERN
COLORADO. LOCALLY HEAVY RAINS...LIGHTNING...HAIL IN EXCESS OF 1
INCH OF DIAMETER AND GUSTY THUNDERSTORMS WINDS APPEAR TO BE THE
PRIMARY METEOROLOGICAL CONCERNS WITH STORMS THAT DEVELOP FROM
LATER WEDNESDAY INTO THURSDAY...ESPECIALLY OVER EASTERN SECTIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TONIGHT ACROSS SOUTHEAST COLORADO...SPECIFICALLY
KIOWA...BENT...PROWERS AND BACA COUNTIES.

27/31

In the hours before

Special weather statement, Aug 5, 5:39 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
539 PM MDT FRI AUG 5 2011

COZ099-060015-
SPRINGFIELD VICINITY/BACA COUNTY-
539 PM MDT FRI AUG 5 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...

AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF KENTON...OR 29 MILES
SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 5
MPH.

LOCATIONS IMPACTED INCLUDE...
  CAMPO.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Aug 5, 7:02 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
702 PM MDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             6 SW VILAS              37.31N 102.52W
08/05/2011  M0.88 INCH       BACA               CO   PUBLIC

&&

KT
Special weather statement, Aug 5, 7:11 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
711 PM MDT FRI AUG 5 2011

COZ085-060215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-
711 PM MDT FRI AUG 5 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...EXTREME SOUTHEASTERN COLORADO SPRINGS.

AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF SCHRIEVER AFB...OR 20 MILES
SOUTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT
30 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRUCKTON.
  RUSH.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:22 PM MDTSevere Thunderstorm WarningPUBBaca53 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.